The authors report 18 children with toxic epidermal necrolysis (T.E.N.). The clinical and laboratory signs, the development of complications and sequelae and the drugs presumed to be responsible are compared with those of T.E.N. in adults. The onset was generally marked by a influenza-like state with development of mucosal signs between the first and the seventh days. The lips and buccal cavity were involved in 16 cases and the eyelids and conjunctiva were involved in 15 cases. Epidermal loss occurred after a variable interval of between one and eight days after the appearance of the erythema. The severity of the epidermal loss, expressed as a percentage of the body surface area, was a poor prognostic factor. Hypoproteinaemia was the most frequently observed laboratory abnormality. The complications were infectious and the 2 deaths in this series were due to septicaemia. Ocular complications were also observed: keratitis, responsible for sequelae such as distichiasis, conjunctival adhesions, sicca syndrome. As in adults, these children were frequently taking multiple drugs. Among the drugs prescribed during the classical interval of imputability, two drugs were particularity noted: phenobarbital and oxyphenbutazone. Treatment should only be undertaken in a specialized unit and is based on the principles of intensive care of burns patients: control of hypovolemia and infection. Ocular sequelae should be prevented by local treatments several times a day.